Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 139, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 20, 2008, 9:29 PM EDT for Delaware County, Montgomery County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2008, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 20, 2008, 10:01 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Delaware County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 84 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 210129
SVRPHI
PAC045-091-210215-
/O.NEW.KPHI.SV.W.0139.080721T0129Z-080721T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF KING
OF PRUSSIA...OR ABOUT 9 MILES NORTHEAST OF WEST CHESTER...AND
MOVING EAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KING OF PRUSSIA...RADNOR TOWNSHIP AND NEWTOWN SQUARE BY 935 PM...
RADNOR TOWNSHIP...BRYN MAWR...NORRISTOWN AND TROUT LAKE BY 940
PM...
PLYMOUTH MEETING AND 8 MILES NORTH OF DREXEL HILL BY 945 PM...
LAT...LON 4018 7524 3998 7529 3994 7528 3985 7542
3989 7556 3999 7543 4000 7543 4002 7542
4004 7541 4007 7536 4011 7545 4015 7550
TIME...MOT...LOC 0129Z 269DEG 32KT 4006 7547
$$
EBERWINE2 follow-up statements
000
WWUS51 KPHI 210149
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SUN JUL 20 2008
PAC045-210158-
/O.CAN.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
DELAWARE PA-
948 PM EDT SUN JUL 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...
LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
4003 7532 4005 7535 4007 7536 4011 7545
4015 7550
TIME...MOT...LOC 0148Z 269DEG 28KT 4009 7527
$$
PAC091-210215-
/O.CON.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
MONTGOMERY PA-
948 PM EDT SUN JUL 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTH CENTRAL MONTGOMERY COUNTY...
AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM THAT WAS BEGINNING TO WEAKEN...BUT THAT STILL WAS
CAPABLE OF GENERATING WIND GUSTS IN EXCESS OF 55 MPH. THIS STORM
WAS LOCATED NEAR BRIDGEPORT...OR ABOUT 12 MILES WEST OF WILLOW
GROVE...MOVING EAST AT AROUND 30 MPH.
LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
4003 7532 4005 7535 4007 7536 4011 7545
4015 7550
TIME...MOT...LOC 0148Z 269DEG 28KT 4009 7527
$$
MPD000
WWUS51 KPHI 210201
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 PM EDT SUN JUL 20 2008
PAC091-210211-
/O.CAN.KPHI.SV.W.0139.000000T0000Z-080721T0215Z/
MONTGOMERY PA-
1001 PM EDT SUN JUL 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED AWAY FROM THE AFFECTED AREA.
LAT...LON 4018 7524 4001 7528 4001 7529 3999 7529
4003 7532 4005 7535 4007 7536 4011 7545
4015 7550
TIME...MOT...LOC 0201Z 269DEG 28KT 4009 7514
$$
MPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:08 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 20, 8:08 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 808 PM EDT SUN JUL 20 2008 .SYNOPSIS... TROPICAL STORM CRISTOBAL IS EXPECTED TO PASS WELL TO OUR SOUTHEAST AND EAST ON MONDAY AND MONDAY NIGHT. MEANWHILE, A FRONTAL BOUNDARY WILL DROP DOWN FROM THE NORTHWEST AND IT SHOULD REACH EASTERN PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE ON MONDAY. THE BOUNDARY IS FORECAST TO STALL OVER OUR REGION FOR MUCH OF THE NEW WEEK. IT MAY DISSIPATE TOWARD THE END OF THE WEEK, THEN ANOTHER FRONTAL BOUNDARY IS ANTICIPATED TO DROP DOWN FROM THE NORTHWEST FOR NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AN UPDATE WILL BE ISSUED BY ABOUT 8:30 PM TO REMOVE THE EXPIRED EXCESSIVE HEAT WARNING HEADLINE. WE CONTINUE TO MONITOR THE CONVECTIVE LINE NOW MOVING ACROSS THE FAR WESTERN PORTIONS OF THE CWA. SURFACE DEW POINTS WERE LOWER EARLIER WHICH HELD DOWN THE INSTABILITY, HOWEVER A NOTED INCREASE IN THE DEW POINTS HAS TAKEN PLACE DURING THE PAST HOUR OR TWO WITH CAPE VALUES RISING TO AROUND 1000 J/KG NOW ACROSS SOUTHEASTERN PENNSYLVANIA. THE CONVECTION HAS HAD A HISTORY OF PRODUCING WINDS UP TO 40 MPH, SO WE WILL CONTINUE TO MONITOR. SOME PRECIPITATION MAY LINGER BEYOND MIDNIGHT IN SPOTS, SO WE DID NOT LIMIT THE MENTION OF RAIN TO JUST THE EVENING HOURS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... FOR THE LATEST INFORMATION REGARDING TROPICAL STORM CRISTOBAL, PLEASE REFER TO THE LATEST STATEMENTS FROM THE NATIONAL HURRICANE CENTER. DURING THE SHORT TERM PERIOD, THE UPPER FLOW WILL BEGIN AS ZONAL, WITH A TROUGH EVENTUALLY BEGINNING TO DIG OVER THE GREAT LAKES AND NORTHEAST, AS A RIDGE BEGINS TO BUILD OVER THE GREAT PLAINS. A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR REGION FROM THE NORTHWEST ON MONDAY. WHILE IT WILL REMAIN QUITE WARM, A WESTERLY WIND SHOULD HELP TO MIX DOWN SOME DRIER AIR DURING THE AFTERNOON HOURS, CAUSING DEW POINT TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 60S. AS A RESULT, HEAT INDEX VALUES SHOULD ONLY REACH THE MIDDLE 90S IN THE PHILADELPHIA METROPOLITAN AREA. THEREFORE, WE WILL NOT NEED TO EXTEND THE EXCESSIVE HEAT WARNING. EVEN WITH THE FRONTAL BOUNDARY IN THE REGION, IT APPEARS AS THOUGH ANY SHOWERS AND THUNDERSTORMS ON MONDAY AFTERNOON AND EVENING WILL BE ISOLATED. AS A RESULT, WE HAVE NOT MENTIONED THEM IN THE FORECAST AT THIS TIME. THE WEATHER SHOULD REMAIN RATHER QUIET FROM MONDAY NIGHT INTO EARLY TUESDAY. A WEAK WAVE OF LOW PRESSURE MAY RIDE ALONG THE FRONTAL BOUNDARY ON TUESDAY NIGHT AND WEDNESDAY, INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. WITH THE POTENTIAL FOR A LITTLE MORE CLOUD COVER EACH DAY, A SLIGHT COOLING TREND IS EXPECTED FOR TUESDAY AND WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE UPPER PATTERN FEATURING A TROUGH OVER THE EAST WITH A RIDGE OVER THE WEST SHOULD REMAIN IN PLACE DURING THE LONG TERM PERIOD OF THE FORECAST, HELPING TO PREVENT THE DEVELOPMENT OF ANOTHER HEAT WAVE. PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY AND THE PASSING WAVE OF LOW PRESSURE ARE EXPECTED TO LINGER INTO WEDNESDAY NIGHT. EVEN THOUGH THE FRONTAL BOUNDARY IS EXPECTED TO LINGER OVER OR NEAR THE REGION FOR THURSDAY AND FRIDAY, IT SHOULD BEGIN TO DISSIPATE. ISOLATED SHOWERS AND THUNDERSTORMS ARE NOT OUT OF THE QUESTION, ESPECIALLY ON THE COASTAL PLAIN. FOR THE MOST PART, WE WILL LEAVE THEM OUT OF THE FORECAST FOR NOW. ANOTHER FRONT IS EXPECTED TO DROP DOWN FROM THE NORTHWEST, WITH INCREASING CHANCES FOR PRECIPITATION ON FRIDAY NIGHT AND SATURDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A LOW PRESSURE SYSTEM LOCATED IN THE HUDSON VALLEY THIS EVENING WILL CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. A SUBTLE BOUNDARY DRAPED SOUTH OF THIS SURFACE LOW CONTINUES TO MOVE TOWARD EASTERN PENNSYLVANIA. A NARROW LINE OF CONVECTION CONTINUES TO ROLE EASTWARD AS A RESULT, AND THIS LINE HAS HAD A HISTORY OF PRODUCING WINDS UP TO 35 KNOTS AND BRIEFLY HEAVY RAINFALL. THE LINE HOWEVER HAS WEAKENED COMPARED TO WHEN IT WAS OVER CENTRAL PENNSYLVANIA. KABE AND KRDG WILL BE IMPACTED WITH THIS LINE, THEREFORE WE BEEFED UP THE THUNDERSTORM MENTION WITHIN A TEMPO GROUP. FROM KTTN TO KPHL AND KILG, WE MOVED THE CB MENTION TO A TEMPO GROUP FOR A TIME THIS EVENING AND LEFT IT AS THAT FOR NOW. THERE WAS LESS INSTABILITY NEAR THE DELAWARE VALLEY, HOWEVER DEW POINTS ARE RECOVERING YET THE SURFACE TEMPERATURES ARE COOLING WITH THE LESSENING/LOSS OF DAYTIME HEATING. WE WILL MONITOR THE RADAR TRENDS AND ISSUE AMENDMENTS AS SOME GUSTY SHOWERS OR A THUNDERSTORM COULD MAKE IT THAT FAR EAST. FOR KMIV AND KACY, WE JUST CARRIED A CB FOR AWHILE LATER THIS EVENING. THE SOUTHERLY WINDS WERE GUSTY AT MANY TERMINALS TODAY, AND THAT IS DIMINISHING NOW WITH THE LESSENING OF VERTICAL MIXING. WE ARE EXPECTING TO MAINTAIN A SOUTHWEST WIND OVERNIGHT, HOWEVER MANY TERMINALS SHOULD GO LIGHT AND VARIABLE. TOWARD DAYBREAK, THE WIND MAY TEND TO SHIFT TO THE WEST AND NORTHWEST FOLLOWING THE PASSAGE OF A SUBTLE BOUNDARY. WE MAY HAVE SOME LINGERING MID CLOUD THROUGH THE OVERNIGHT, AND SOME FOG MAY TRY AND ADVECT IN FROM THE OCEAN. IT APPEARS THE FOG SHOULD BE MOSTLY CONFINED TO THE COASTAL AREAS, SO WE ONLY ADDED THIS TO KACY WITH EVEN SOME STRATUS. BASED ON THE ANTICIPATED RAIN AT KRDG AND KABE THIS EVENING, WE LOWERED THE VISIBILITY A BIT MORE TOWARD DAYBREAK FOR THE FOG POTENTIAL. ELSEWHERE, SOME MAINLY LIGHT FOG/HAZE IS ANTICIPATED LATE AND AROUND DAYBREAK MONDAY. CONFIDENCE IN ANY LINGERING CONVECTION LATER TONIGHT IS LOW, THEREFORE WE DID NOT CARRY ANYTHING AFTER 04Z. ONCE ANY FOG/HAZE BURNS AWAY MONDAY MORNING, WE SHOULD SEE SOME CUMULUS ONCE AGAIN DEVELOP BY LATE MORNING OR EARLY AFTERNOON WITH A NORTHWESTERLY WIND AT ALL TERMINALS ABOUT 10 KNOTS. THE WIND MAY TEND TO BACK TO THE SOUTHWEST AT KACY. OUTLOOK... A COLD FRONT IS EXPECTED TO STALL NEAR THE AREA THIS WEEK. AS WARM AND POTENTIALLY HUMID CONDITIONS PERSIST ACROSS THE AREA, MAINLY SOME AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE DUE TO THE PROXIMITY OF THIS FRONT. ANY CONVECTION WILL REDUCE THE LOCAL VISIBILITIES AND CEILINGS. && .MARINE... AT THE BEGINNING OF THE PD, HIGH PRESSURE WILL BE IN CONTROL. HOWEVER, SEVERAL FEATURES WILL AFFECT THE MARINE AREA THROUGH MIDWEEK. SWELLS FROM BERTHA WILL CONTINUE TO DECREASE AS THE SYS MOVES FURTHER AWAY IN THE OPEN ATLC. HOWEVER, AS T.S. CRISTOBAL MOVES NEWD, SWELLS WILL INCREASE BY MONDAY AND CONTINUE INTO MIDWEEK. AT THE SAME TIME, A COLD FRONT WILL MOVE ACROSS THE REGION ON MONDAY AND THEN STALL INVOF THE AREA. WAVEWATCH HAS REALLY INCREASED SEAS AS A RESULT OF INCREASING SWLY FLOW AHEAD OF A LOW PRES SYS. HOWEVER, THE GFS AND WAVEWATCH APPEAR TO BE OVERDONE WITH THIS AS THE GFS IS CLEARLY SUFFERING SOME FEEDBACK PROBLEMS. SO, WILL INCREASE SEAS A BIT, BUT NOT NEARLY AS MUCH AS THE GFS. CURRENT FCST WINDS DO NOT SUPPORT SEAS AS HIGH AS THE GFS INDICATES. ADDITIONALLY, CRISTOBALS AFFECT ON THE REGION SHOULD BE LONG PAST AT THAT TIME. RIP CURRENTS... SWELLS ARE EXPECTED TO REDEVELOP A LONGER PERIOD AGAIN IN RESPONSE TO TROPICAL STORM CRISTOBAL, WHICH WAS EAST OF THE CAROLINA COAST. CRISTOBAL IS EXPECTED TO HEAD TOWARD THE NORTHEAST AND WELL EAST OF THE NEW JERSEY AND DELAWARE COASTS MONDAY NIGHT. THIS MAY BRING A CONSEQUENT INCREASE IN THE RIP CURRENT RISK TO THE AREA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...IOVINO/EBERWINE/GORSE SHORT TERM...IOVINO LONG TERM...IOVINO AVIATION...GORSE MARINE...NIERENBERG
Hazardous weather outlook, Jul 20, 8:07 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 807 PM EDT SUN JUL 20 2008 DEZ002>004-MDZ012-015-019-020-NJZ001-007-008-013-014-020>027-PAZ054- 055-060>062-220015- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-WESTERN MONMOUTH-EASTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 807 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL PASS THROUGH THE REGION OVER THE NEXT COUPLE HOURS AND MAY BE ACCOMPANIED BY WINDS OF 45 MPH FREEQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. A THREAT OF SEVERE THUNDERSTORMS CONTINUES THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ009-010-012-015>019-PAZ067>071-220015- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 807 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A THREAT OF SEVERE THUNDERSTORMS CONTINUES FOR PARTS OF THE REGION THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-220015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 807 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 4:14 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 PM EDT SUN JUL 20 2008 DEZ001-MDZ008-NJZ007-009-PAZ054-055-060>062-067>071-210215- NEW CASTLE-CECIL-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN... MEDIA...PHILADELPHIA 414 PM EDT SUN JUL 20 2008 ...A CHANCE OF THUNDERSTORMS...SOME SEVERE THIS EVENING... THERE HAVE BE SOME WIDELY SCATTERED THUNDERSTORMS, BUT A MORE MORE AGGRESSIVE LINE OF STORMS WAS MOVING INTO CENTRAL PENNSYLVANIA. THIS LINE IS MOVING TO THE EAST AT 30 TO 35 MPH. A GOOD PART OF THE REGION, NORTH OF THE DELAWARE VALLEY, IS IN A RISK OF SEVERE THUNDERSTORMS. TEMPERATURES REMAIN IN THE 90S ACROSS THE AREA AND THE ATMOSPHERE IS BECOMING VERY UNSTABLE AHEAD OF THE ADVANCING LINE. THE AREAS MOST LIKELY TO BE AFFECTED FIRST WILL BE THE SOUTHERN LEHIGH VALLEY BY 730 PM AND THEN THE STORMS WILL CONTINUE TO SPREAD EAST AND REACH, NORTHEAST MARYLAND, NORTHERN DELAWARE AND WESTERN NEW JERSEY BEFORE 9 PM. PLEASE STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLY WARNINGS THAT COULD BE ISSUED AS WE APPROACH SUNDOWN. EBERWINE
Special weather statement, Jul 20, 6:13 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 613 PM EDT SUN JUL 20 2008 NJZ001-007-PAZ054-055-060>062-068-202315- BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-NORTHAMPTON PA- SUSSEX NJ-WARREN NJ- 613 PM EDT SUN JUL 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH... MONROE...MONTGOMERY...NORTHAMPTON...SUSSEX AND WARREN COUNTIES... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 55 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 41 MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AND CENTERPORT AROUND 700 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. EBERWINE
Special weather statement, Jul 20, 8:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 809 PM EDT SUN JUL 20 2008 DEZ001-NJZ007>010-015-017-PAZ060>062-067>071-210115- BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ- LEHIGH PA-MERCER NJ-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE- NORTHAMPTON PA-PHILADELPHIA PA-SOMERSET NJ-WARREN NJ- 809 PM EDT SUN JUL 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER... DELAWARE...GLOUCESTER...HUNTERDON...LEHIGH...MERCER...MONTGOMERY... MORRIS...NEW CASTLE...NORTHAMPTON...PHILADELPHIA...SOMERSET AND WARREN COUNTIES... AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF ALLENTOWN TO 13 MILES SOUTH OF LANCASTER...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR ALLENTOWN...FULLERTON...HOKENDAUQUA... COPLAY AROUND 815 PM...FOUNTAIN HILL...CATASAUQUA...NORTH CATASAUQUA...BEERSVILLE AROUND 820 PM...LEHIGH UNIVERSITY AND FREEMANSBURG AROUND 825 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AND SMALL HAIL IS POSSIBLE. THE LIGHTNING HAS INCREASED ALONG THIS LINE. EBERWINE
Special weather statement, Jul 20, 9:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 915 PM EDT SUN JUL 20 2008 DEZ001-MDZ008-012-015-NJZ001-007>010-015>019-PAZ067>071-210300- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 915 PM EDT SUN JUL 20 2008 ...THUNDERSTORMS MOVING EAST FROM NORTHWEST NEW JERSEY, SOUTHEAST PENNSYLVANIA AND THE MARYLAND WESTERN SHORE... AT 910 PM EDT, A LINE OF THUNDERSTORMS, THE STRONGEST OF WHICH WERE GENERATING FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND WIND GUSTS IN EXCESS OF 50 MPH WERE MOVING EAST AT 25 MPH FROM AN ANDOVER, NJ TO QUAKERTOWN, PA TO BALTIMORE, MD LINE. THERE WAS AN UNCONFIRMED REPORT OF A WIND GUST TO 67 MPH WITH THIS LINE AS IT MOVED ACROSS FORKS TOWNSHIP IN NORTHAMPTON COUNTY, PA, AND NORTHAMPTON COUNTY 911 OFFICIALS REPORTED A DOWNED TREE. THE LINE WILL MOVE TO A MORRISTOWN, NJ TO PHILADELPHIA TO SUDLERSVILLE, MD LINE BY AROUND 1030 PM. PLEASE MOVE INDOORS AND AWAY FROM WINDOWS BEFORE THUNDERSTORMS APPROACH YOUR AREA. MPD
Local storm report, Jul 20, 9:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ALLENTOWN 40.60N 75.48W
07/20/2008 M0.25 INCH LEHIGH PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN ALLENTOWN.
0855 PM TSTM WND GST 3 NNE WILSON 40.73N 75.22W
07/20/2008 M67.00 MPH NORTHAMPTON PA PUBLIC
A THUNDERSTORM WIND GUST OF 67 MPH WAS REPORTED IN FORKS
TOWNSHIP. THE MEASUREMENT WAS VIA AN ANEMOMETER.
0855 PM TSTM WND DMG 3 NNE WILSON 40.73N 75.22W
07/20/2008 NORTHAMPTON PA COUNTY OFFICIAL
A LARGE TREE WAS BLOWN DOWN IN FORKS TOWNSHIP.
&&
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:17 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 58 min |
| Jul 20, 8:48 PM EDT | Severe Thunderstorm Warning | PHI | Northampton | 42 min |
| Jul 20, 9:22 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.